Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 10, 2015, 7:17 PM CDT for Starr County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2015, 7:17 PM CDT (00:17 UTC)
- Expired
- Apr 10, 2015, 8:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Starr County, TX
The radar
The Brownsville radar (KBRO), 139 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1080 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
504 WUUS54 KBRO 110017 SVRBRO TXC427-110100- /O.NEW.KBRO.SV.W.0006.150411T0017Z-150411T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 717 PM CDT FRI APR 10 2015 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS... * UNTIL 800 PM CDT * AT 717 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF LAS LOMAS...OR 11 MILES NORTHEAST OF RINGGOLD MIDDLE SCHOOL...AND MOVING NORTH AT 10 MPH. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL STARR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE . IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2641 9861 2646 9880 2662 9877 2656 9851 TIME...MOT...LOC 0017Z 198DEG 7KT 2650 9869 $$ CASTILLO
2 follow-up statements
808 WWUS54 KBRO 110033 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 733 PM CDT FRI APR 10 2015 TXC427-110100- /O.CON.KBRO.SV.W.0006.000000T0000Z-150411T0100Z/ STARR TX- 733 PM CDT FRI APR 10 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR CENTRAL STARR COUNTY... AT 732 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF SANTA CATARINA...OR 11 MILES EAST OF EL SAUZ...MOVING NORTH AT 10 MPH. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL STARR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2641 9861 2645 9875 2661 9871 2656 9851 TIME...MOT...LOC 0032Z 198DEG 7KT 2653 9868 $$ BIRCHFIELD
102
WWUS54 KBRO 110101
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
801 PM CDT FRI APR 10 2015
TXC427-110110-
/O.EXP.KBRO.SV.W.0006.000000T0000Z-150411T0100Z/
STARR TX-
801 PM CDT FRI APR 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STARR COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BROWNSVILLE.
LAT...LON 2641 9861 2645 9875 2661 9871 2656 9851
TIME...MOT...LOC 0056Z 198DEG 7KT 2653 9868
$$
CASTILLOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:01 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 10, 3:01 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 301 PM CDT FRI APR 10 2015 .SHORT TERM /NOW THROUGH SATURDAY NIGHT/...A WEAK MESOLOW REMAINS CENTERED OVER NORTHERN STARR COUNTY THIS AFTERNOON WITH THE BEST EVIDENCE OF A SYNOPTIC SCALE FRONT JUST SLIGHTLY NORTH OF THE AREA. WEAK MOISTURE/TERMPERATURE GRADIENTS ARE PRESENT AT A FEW LOCATIONS ACROSS THE CWA AND ANOTHER WEAK TROUGH/BOUNDARY IS APPARENT SOUTH OF HIDALGO COUNTY STRETCHING ACROSS NORTHEASTERN TAMAULIPAS FROM NORTH TO SOUTH. SURFACE MOISTURE IS NOT LACKING WITH DEWPOINTS IN CAMERON AND HIDALGO COUNTY IN THE MID 70S AND FURTHER INLAND IN THE LOWER 70S. PACIFIC MOISTURE CONTINUES TO STREAM IN ON WESTERLY MID AND UPPER LEVEL WINDS AND THE ATMOPSHERE HAS RELATIVELY HIGH WATER CONTENT ON THE WHOLE YIELDING PRECIP WATER VALUES AROUND 1.8 TO 1.9 INCHES. BOUNDARY LAYER PARCELS ARE RATHER UNSTABLE WITH MLCAPE VALUES AROUND 2000 J/KG BUT THERE LIKELY IS A RESIDUAL CAPPING INVERSION AROUND 925MB THAT IS HOLDING BACK SURFACE PARCELS THAT ARE CONVECTING AMID THE JUICY SURFACE AIR AND WEAK RESIDUAL BOUNDARIES. UPPER LEVEL SPEED CONVERGENCE AND WEAK DIRECTIONAL DIFFLUENCE IS OCCURING OVER THE CWA LIKELY LEADING TO A VERY SLIGHT NET POSITIVE IN TERMS OF LARGE SCALE ASCENT. WESTERLY WINDS AT 750MB ARE PROBABLY MIXING IN A LITTLE DRY AIR THAT WILL ENTRAIN INTO NEW UPDRAFTS AND MAKE CONVECTIVE DEVELOPMENT EVEN MORE CONDITIONAL. FOR THE REST OF THIS AFTERNOON AS OVERCAST BREAKS UP ACROSS THE AREA AND TEMPERATURES RISE I EXPECT WE WILL SEE REDEVELOPMENT OF AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THEM COULD BE FAIRLY INTENSE AND ANY ACTIVITY WILL ALMOST CERTAINLY PRODUCE HEAVY RAINFALL WHILE MOVING EAST AT ABOUT 15 MPH SO FLOODING/FLASH FLOODING REMAINS A CONCERN ESPECIALLY IF ACTIVITY GETS GOING OVER URBAN AREAS. DAMAGING WIND/MARGINAL SEVERE HAIL IS ALSO POSSIBLE IN THE STRONGER STORMS. ACTIVITY SHOULD TAPER OFF TONIGHT/THIS EVENING BEFORE BEING ABLE TO RESTART TOMORROW IN THE LATE MORNING AND AFTERNOON. LARGE SCALE ASCENT WILL BE PRETTY NEUTRAL BUT DAYTIME HEATING WILL LIKELY HELP GET AT LEAST A FEW UPDRAFTS GOING IN THE AFTERNOON. WITH MORE MODERATE INSTABILITY PRESENT THE HAIL/WIND THREAT APPEARS LOWER BUT HEAVY RAINFALL CAN BE EXPECTED FROM ANY STORMS THAT MANAGE TO GET GOING. UPPER DIFFLUENCE WILL BE SLIGHTLY BETTER SATURDAY EVENING AND KEPT A CHANCE OF SHOWERS AND STORMS IN THE FORECAST. /68-JGG/ .LONG TERM /SUNDAY THROUGH THURSDAY/...MAIN FEATURES REMAIN THE SAME. THE UPPER DISTURBANCE WILL MOVE FROM NORTHWEST MEXICO ACROSS THROUGH NORTH TEXAS SUNDAY TO MONDAY...KEEPING THINGS UNSETTLED OVER THE CWA. A SURFACE FRONT WILL BE PULLED THROUGH THE CWA ON TUESDAY AS THE UPPER LOW LIFTS OUT OVER OKLAHOMA...BUT IT WILL NOT COMPLETELY CLEAR THE AREA OUT. IT WILL TAKE REINFORCING HIGH PRESSURE ON THURSDAY TO FINISH THE JOB AND GET SOME DRIER AIR OVER MOST OF THE AREA. HIGH TEMPERATURES WERE DRIFTED DOWN A SCOSCHE DUE TO GOOD CLOUD COVER BUT REMAIN PRIMARILY IN THE 80 TO 85 DEGREE RANGE. && .MARINE... NOW THROUGH SATURDAY NIGHT...EASTERLY WINDS ARE FORECAST THROUGH TODAY. SOUTHERLY WINDS PICK UP THROUGH SATURDAY MORNING AND SATURDAY NIGHT WITH SPEEDS AND SEAS BECOMING MODERATE. SUNDAY THROUGH TUESDAY...LIGHT TO MODERATE ONSHORE FLOW AND MODERATE SEAS WILL CONTINUE AS WILL UNSETTLED WEATHER. A COLD FRONT WILL ARRIVE ON TUESDAY...SHIFTING WINDS TO NORTH. RAW GFS WINDS SUGGEST A POSSIBLE LOW END SMALL CRAFT ADVISORY CONDITIONS TUESDAY AFTERNOON WITH 20 KT NORTH WINDS...BUT A MODEL BLEND IS NOT QUITE AS ROBUST WITH THE WINDS AT THIS WRITING...MAINLY DUE TO THE WEAKER ECMWF. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 82 75 83 / 30 30 20 30 BROWNSVILLE 73 83 75 84 / 40 30 20 20 HARLINGEN 72 85 75 87 / 40 30 20 30 MCALLEN 72 87 75 87 / 50 20 30 30 RIO GRANDE CITY 71 87 73 88 / 50 30 50 20 SOUTH PADRE ISLAND 72 77 73 79 / 30 30 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 54/68/67
Hazardous weather outlook, Apr 10, 7:15 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 715 PM CDT FRI APR 10 2015 TXZ248>257-111100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 715 PM CDT FRI APR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS MAINLY ACROSS THE CENTRAL AND WESTERN PORTIONS OF DEEP SOUTH TEXAS. SOME OF THESE THUNDERSTORMS ARE EXPECTED TO BE SLOW MOVING AND WILL PRODUCE LOCALLY HEAVY RAINFALL. AREAS OF FLOODING WILL BE POSSIBLE. THERE IS AN ADDITIONAL...SMALLER RISK...OF HAIL TO AROUND THE SIZE OF QUARTERS AND WIND GUSTS UP TO AROUND 60 MPH THAT MAY OCCUR WITH THE STRONGEST THUNDERSTORMS THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY...ESPECIALLY IN THE AFTERNOON. AREAS OF FLOODING IN HEAVY RAINFALL WILL BE POSSIBLE WITH A CONTINUED SMALL RISK FOR LARGE HAIL AND BRIEF DAMAGING WINDS. THE FLOODING/SEVERE WEATHER RISK IS GENERALLY HIGHER WEST OF HIGHWAY 281/INTERSTATE 69 C. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING AND AGAIN EACH AFTERNOON THROUGH MONDAY. GMZ130-132-135-150-155-170-175-111100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 715 PM CDT FRI APR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED EACH AFTERNOON THROUGH TUESDAY.
In the hours before
Special weather statement, Apr 10, 2:11 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
211 PM CDT FRI APR 10 2015
TXZ250-102000-
BROOKS TX-
211 PM CDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JIM HOGG AND NORTHERN
BROOKS COUNTIES UNTIL 300 PM CDT...
AT 210 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LA GLORIA TO 12 MILES
NORTHEAST OF PUESTA DEL SOL AIRPORT...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FALFURRIAS...LA COLONIA PARK...FALFURRIAS FIRE STATION...FALFURRIAS
JUNIOR HIGH SCHOOL...AIRPORT ROAD ADDITION...PLEASANT PARK...BROOKS
COUNTY AIRPORT...FLOWELLA...HIDALGO CITY PARK...CANTU ADDITION AND
BROOKS COUNTY DETENTION CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2726 9799 2710 9799 2705 9805 2698 9842
2704 9842 2726 9812
TIME...MOT...LOC 1910Z 254DEG 23KT 2727 9807 2703 9839
54Special weather statement, Apr 10, 6:23 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 623 PM CDT FRI APR 10 2015 TXZ252-110000- STARR TX- 623 PM CDT FRI APR 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO AND SOUTHEASTERN STARR COUNTIES UNTIL 700 PM CDT... AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LA VICTORIA...OR 5 MILES NORTHEAST OF GARCIASVILLE...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LA VICTORIA. LAT...LON 2639 9874 2653 9862 2646 9849 2629 9857 TIME...MOT...LOC 2321Z 225DEG 9KT 2639 9864 BIRCHFIELD
Special weather statement, Apr 10, 7:04 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 704 PM CDT FRI APR 10 2015 TXZ252-110045- STARR TX- 704 PM CDT FRI APR 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STARR COUNTY UNTIL 745 PM CDT... AT 703 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF RIO GRANDE CITY MUNICIPAL AIRPORT...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL STARR COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2642 9872 2648 9882 2656 9872 2650 9861 TIME...MOT...LOC 0003Z 241DEG 8KT 2647 9873 BIRCHFIELD
Local storm report, Apr 10, 7:07 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
707 PM CDT FRI APR 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL FALFURRIAS 27.23N 98.15W
04/10/2015 E1.00 INCH BROOKS TX PUBLIC
PUBLIC REPORT OF QUARTER SIZE HAIL IN FALFURRIAS
RECEIVED VIA SOCIAL MEDIA POST TO NWS PERSONNEL.
&&
EVENT NUMBER BRO1500015
TSSpecial weather statement, Apr 10, 7:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
717 PM CDT FRI APR 10 2015
TXZ253-110100-
HIDALGO TX-
717 PM CDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO COUNTY UNTIL
800 PM CDT...
AT 714 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LA JOYA AND HIGHWAY 81. THIS STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL...WINDS IN EXCESS OF 40 MPH...AND TORRENTIAL RAINFALL
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...PENITAS...LA JOYA...ABRAM-
PEREZVILLE...HAVANA.
LAT...LON 2620 9844 2622 9844 2623 9845 2622 9845
2623 9846 2622 9848 2620 9848 2621 9849
2621 9851 2622 9850 2622 9852 2624 9852
2624 9854 2623 9855 2624 9855 2632 9851
2629 9838 2619 9842
TIME...MOT...LOC 0014Z 224DEG 3KT 2624 9846
BIRCHFIELDThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:04 PM CDT | Special Weather Statement | BRO | Starr | 41 min |
| Apr 10, 7:17 PM CDT | Special Weather Statement | BRO | Hidalgo | 43 min |
| Apr 10, 7:20 PM CDT | Special Weather Statement | BRO | Hidalgo | 40 min |
| Apr 10, 7:42 PM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| Apr 10, 8:01 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 119 min |
| Apr 10, 8:47 PM CDT | Areal Flood Advisory | BRO | Starr | 118 min |
| Apr 10, 9:33 PM CDT | Special Weather Statement | BRO | Brooks | 42 min |
| Apr 10, 10:06 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 114 min |
| Apr 11, 12:47 AM CDT | Special Weather Statement | BRO | Zapata | 43 min |
| Apr 11, 1:28 AM CDT | Special Weather Statement | BRO | Zapata | 47 min |
| Apr 11, 8:09 AM CDT | Special Weather Statement | BRO | Zapata | 51 min |
| Apr 11, 8:59 AM CDT | Special Weather Statement | BRO | Zapata | 46 min |
| Apr 11, 9:28 AM CDT | Flash Flood Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 22 hr |
| Apr 11, 9:47 AM CDT | Areal Flood Advisory | BRO | Zapata | 3 hr |
| Apr 11, 6:14 PM CDT | Areal Flood Advisory | BRO | Brooks | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.